The Open UniversitySkip to content
 

Poincaré Replies to Hilbert: On the future of mathematics ca. 1908

Gray, Jeremy (2012). Poincaré Replies to Hilbert: On the future of mathematics ca. 1908. Mathematical Intelligencer, 34(3) pp. 15–29.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1007/s00283-012-9299-7
Google Scholar: Look up in Google Scholar

Abstract

The article gives a fresh account of Poincare's views on the future of mathematics ca. 1908 and contrasts them with what have become the better-known views of Hilbert. It also includes the first full translation into English of Poincare's address to the ICM of 1908 on the future of mathematics.

Item Type: Journal Article
Copyright Holders: 2012 Springer
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 35317
Depositing User: Jeremy Gray
Date Deposited: 06 Nov 2012 11:59
Last Modified: 06 Nov 2012 11:59
URI: http://oro.open.ac.uk/id/eprint/35317
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk